Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Which of these is recorded as fluid intake on a fluid balance chart?

  1. AVomit
  2. BUrine output from a catheter
  3. CWound drainage
  4. DIntravenous fluids
2.Nursing fundamentalsHard

A patient needs a painful dressing change. When is it best to give the prescribed oral analgesic?

  1. AImmediately after the dressing change
  2. BThe same time the next day
  3. CEarly enough before the procedure for it to reach its peak effect
  4. DOnly if the patient shows signs of pain or cries out during the procedure
3.Clinical nursingMedium

During a red cell transfusion, when are serious acute reactions most likely to start?

  1. AAbout 24 hours later
  2. BIn the first 15 minutes
  3. COnly after the unit has finished
  4. DAfter the third unit only
4.Clinical nursingHard

A patient with a head injury has a GCS that falls from 14 to 10 and one pupil becomes larger and slow to react. What should the nurse do?

  1. AEncourage the patient to sleep
  2. BRecheck the GCS at the next routine observation round
  3. CEscalate immediately as a neurological emergency
  4. DGive a sedative to calm the patient
5.Arterial blood gas interpretationMedium

Practice values: Na⁺ 150 mmol/L, glucose 4.3 mmol/L and urea 9.6 mmol/L. Calculate the serum osmolality Osm = 2·Na⁺ + glucose + urea to the nearest whole number.

Na⁺ 150 mmol/Lglucose 4.3 mmol/Lurea 9.6 mmol/L
Osm = mOsm/kg
6.Arterial blood gas interpretationHard
pH7.357.457.17PaCO₂mmHg354517HCO₃⁻mmol/L22266appropriate compensationadded respiratory acidosisadded respiratory alkalosis

A practice gas shows a metabolic acidosis: pH 7.17, PaCO₂ 17 mmHg (2.3 kPa), HCO₃⁻ 6 mmol/L. Compare the measured PaCO₂ with Winter’s formula. Click your interpretation.

pH 7.17PaCO₂ 17 mmHg (2.3 kPa)HCO₃⁻ 6 mmol/L
  1. 1appropriate compensation
  2. 2added respiratory acidosis
  3. 3added respiratory alkalosis
7.Clinical assessment scoresMedium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: slightly limited; moisture: occasionally moist; activity: walks frequently; mobility: very limited; nutrition: probably inadequate; friction and shear: problem. Find the Braden total B.

6–23
B =
8.Clinical assessment scoresHard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 96% on room air, blood pressure 110/66 mmHg, pulse 132/min, responds only to pain, temperature 35.8 °C. Which clinical risk group does the patient fall into? Click it.

RR 18SpO₂ 96%airSBP 110HR 132PT 35.8 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
9.Enteral & parenteral nutrition calculationsMedium
89 kg189 cmmanIBW (Devine)%IBW = ?

Practice exercise (made-up values, not clinical guidance). A man is 189 cm tall and weighs 89 kg. Find the actual weight as a percentage of the ideal body weight, %IBW, using the Devine formula (1 in = 2.54 cm). Round to the nearest whole number.

189 cm89 kgman
%IBW = %
10.Enteral & parenteral nutrition calculationsHard
8.5 kgdextrose 5%32 mL/hGIR = ? mg/kg/min

Practice exercise (made-up values, not clinical guidance). A child who weighs 8.5 kg receives 5% dextrose at 32 mL/h. Find the glucose infusion rate GIR in mg/kg/min. Round to two decimal places.

8.5 kg5%32 mL/h
GIR = mg/kg/min
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mVfirst-degree AV blocksinus tachycardianormal sinus rhythmjunctional rhythm

Interpret this lead II rhythm strip. Which rhythm is it? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1first-degree AV block
  2. 2sinus tachycardia
  3. 3normal sinus rhythm
  4. 4junctional rhythm
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVraterhythmP wavesPR intervalQRS duration

Interpret this lead II strip with the five steps in order: rate, rhythm, P waves, PR interval, QRS duration. At which step do you find the first abnormal finding? Click it.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1rate
  2. 2rhythm
  3. 3P waves
  4. 4PR interval
  5. 5QRS duration
13.Prioritization & delegationMedium

Which SBAR recommendation is the clearest?

  1. A“I just wanted to let you know about him.”
  2. B“He seems a bit off tonight, so maybe you could come up and do something about it.”
  3. C“I will keep watching him and call again tomorrow.”
  4. D“I would like you to see him within 15 minutes and consider a fluid bolus.”
14.Prioritization & delegationHard

A medical-unit nurse is floated to intensive care and given a patient on a ventilator, which the nurse has never managed. What is the best response?

  1. ARefuse to work and go home, because the assignment is unsafe
  2. BTell the charge nurse about the gap, accept tasks within competence and ask for support
  3. CLeave the intensive care unit and go back to the medical unit without telling anyone
  4. DAccept the full assignment without comment to avoid conflict
15.Infection control & patient safetyMedium

Which patient has the highest risk of a burn from a heating pad?

  1. AA patient with a sprained wrist who is fully alert
  2. BA healthy young adult with a strained muscle
  3. CA patient recovering from a cold
  4. DA patient with diabetic peripheral neuropathy
16.Infection control & patient safetyHard

During a power cut in a US hospital, a ventilator must stay powered. Where should it be plugged in?

  1. AInto any white outlet in the room
  2. BInto the outlet that is closest to the bed, whatever its color
  3. CInto an extension cord from the corridor
  4. DInto a red outlet connected to the emergency generator
17.Lab values & electrolytesMedium

Which instruction is correct for a patient starting oral iron tablets?

  1. ATake each tablet with milk to protect the stomach
  2. BYour urine will turn bright orange while you take it
  3. CYour stools may turn dark green or black
  4. DTake the tablet with an antacid to improve absorption
18.Lab values & electrolytesHard

The nurse teaches a patient who is starting warfarin. Which statement shows a need for further teaching?

  1. A"I will keep my intake of green leafy vegetables about the same"
  2. B"I will tell my dentist and pharmacist that I take warfarin"
  3. C"I will have my INR checked as often as I am told to"
  4. D"If I miss a dose, I will take two tablets the next day"

3Solutions

1.Nursing fundamentals

Answer: D · Intravenous fluids

Why this is the answer

Intake includes oral fluids, enteral feeds and IV fluids, including drug infusions. Urine, vomit, drainage and stool are output.

Answer

D · Intravenous fluids
2.Nursing fundamentals

Answer: C · Early enough before the procedure for it to reach its peak effect

Why this is the answer

Giving analgesia in advance, timed to the drug's onset and peak, means the pain relief is working during the procedure. This is more effective than treating pain after it has started.

Answer

C · Early enough before the procedure for it to reach its peak effect
3.Clinical nursing

Answer: B · In the first 15 minutes

Why this is the answer

Severe reactions such as ABO incompatibility and anaphylaxis usually begin early. The patient should be watched closely in the first 15 minutes, with observations repeated as per local policy.

Answer

B · In the first 15 minutes
4.Clinical nursing

Answer: C · Escalate immediately as a neurological emergency

Why this is the answer

A falling GCS with a unilateral dilated pupil suggests rising intracranial pressure and possible brain herniation. Urgent medical review and imaging are needed.

Answer

C · Escalate immediately as a neurological emergency
5.Arterial blood gas interpretation

Answer: Osm = 314 mOsm/kg

Derived values: calculated serum osmolality is 2·Na⁺ + glucose + urea with all values in mmol/L (2·Na⁺ + glucose/18 + BUN/2.8 with glucose and BUN in mg/dL); normal is about 275–295 mOsm/kg. The P/F ratio is PaO₂ divided by FiO₂ as a fraction. The alveolar oxygen pressure is PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 mmHg at sea level, and the A–a gradient is PAO₂ − PaO₂.

Calculated osmolality

Osm = 2·150 + 4.3 + 9.6 = 313.9 ≈ 314 mOsm/kg

Answer

Osm = 314 mOsm/kg
6.Arterial blood gas interpretation

Answer: appropriate compensation

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Expected PaCO₂

1.5·6 + 8 = 17 → 15–19 mmHg

Compare

measured: 17 mmHg → appropriate compensation

Answer

appropriate compensation
7.Clinical assessment scores

Answer: B = 15

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: slightly limited → 3
moisture: occasionally moist → 3
activity: walks frequently → 4
mobility: very limited → 2
nutrition: probably inadequate → 2
friction and shear: problem → 1

Add

Braden total = 3 + 3 + 4 + 2 + 2 + 1 = 15

Answer

B = 15
8.Clinical assessment scores

Answer: high

NEWS2 (National Early Warning Score 2, Royal College of Physicians 2017): score each of the seven parameters with the chart (respiration rate, SpO₂ on scale 1, air or supplemental oxygen, systolic blood pressure, pulse, consciousness on the ACVPU scale and temperature) and add the scores. Clinical risk: 0–4 low; a score of 3 in any single parameter low–medium; 5–6 medium; 7 or more high. A total of 5 or more needs an urgent response.

Score each parameter

RR 18/min → 0
SpO₂ 96% → 0
on air → 0
SBP 110 mmHg → 1
HR 132/min → 3
responds only to pain (P) → 3
T 35.8 °C → 1

Total and red scores

NEWS2 = 0 + 0 + 0 + 1 + 3 + 3 + 1 = 8
At least one parameter scores 3.

Risk group

high

Answer

high

A total of 5 or more calls for an urgent clinical response.

9.Enteral & parenteral nutrition calculations

Answer: %IBW = 107 %

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Ideal body weight (Devine)

189 cm/2.54 = 74.41 in
IBW = 50 + 2.3·(74.41 − 60) = 83.14 kg

Percentage of ideal body weight

%IBW = 89/83.14·100 = 107%

Answer

%IBW = 107%
10.Enteral & parenteral nutrition calculations

Answer: GIR = 3.14 mg/kg/min

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Dextrose concentration

5% = 50 mg/mL

Dextrose per minute

50·32/60 = 26.67 mg/min

Per kilogram

GIR = 26.67/8.5 = 3.137 ≈ 3.14 mg/kg/min

Answer

GIR = 3.14 mg/kg/min

Shortcut: GIR = % dextrose × mL/h/(6 × kg).

11.ECG rhythm strip interpretation

Answer: normal sinus rhythm

Rhythm criteria (lead II): sinus rhythm has an upright P wave before every QRS, a constant PR of 0.12–0.20 s and a narrow QRS: normal sinus rhythm at 60–100/min, sinus bradycardia below 60, sinus tachycardia above 100. Atrial fibrillation: no P waves, a fibrillatory baseline and an irregularly irregular R–R. Atrial flutter: sawtooth flutter waves at about 250–350/min with a fixed conduction ratio such as 2:1 or 4:1. First-degree AV block: sinus rhythm with a constant PR above 0.20 s. Junctional rhythm: narrow QRS at 40–60/min with absent or inverted P waves (PR below 0.12 s, or P after the QRS). A PVC is an early, wide (0.12 s or more), bizarre QRS without a P wave, with the T wave in the opposite direction and usually a full compensatory pause; in bigeminy every second beat is a PVC.

Five steps

1. Rate: R–R = 18 small boxes, 1500 ÷ 18 ≈ 83 per minute.
2. Rhythm: regular, every R–R is 0.72 s.
3. P waves: upright, one before every QRS, all alike.
4. PR interval: 0.14 s, constant, within 0.12–0.20 s.
5. QRS: 0.06 s, narrow (below 0.12 s).

Interpretation

normal sinus rhythm

Answer

normal sinus rhythm
12.ECG rhythm strip interpretation

Answer: QRS duration

Five steps for every strip: 1. rate (300 or 1500 method, or the 6-second method if irregular); 2. rhythm: are the R–R intervals equal; 3. P waves: present, upright in lead II, one before every QRS and all alike; 4. PR interval: 0.12–0.20 s and constant; 5. QRS duration: below 0.12 s. Only after the five steps name the rhythm. Normal sinus rhythm passes all five: 60–100/min, regular, upright P before every QRS, PR 0.12–0.20 s, QRS below 0.12 s.

Five steps

1. Rate: R–R = 16 small boxes, 1500 ÷ 16 ≈ 94 per minute.
2. Rhythm: regular, every R–R is 0.64 s.
3. P waves: upright, one before every QRS, all alike.
4. PR interval: 0.14 s, constant, within 0.12–0.20 s.
5. QRS: 0.12 s, wide (0.12 s or more).

First abnormal step

QRS duration → sinus rhythm with wide QRS

Answer

QRS duration
13.Prioritization & delegation

Answer: D · “I would like you to see him within 15 minutes and consider a fluid bolus.”

Why this is the answer

A good recommendation is specific about the request and the time frame. Vague statements leave the provider unsure how urgent the problem is.

Answer

D · “I would like you to see him within 15 minutes and consider a fluid bolus.”
14.Prioritization & delegation

Answer: B · Tell the charge nurse about the gap, accept tasks within competence and ask for support

Why this is the answer

A nurse should clearly state the limits of their competence and ask for an assignment or support that keeps patients safe. Leaving without handover would be patient abandonment.

Answer

B · Tell the charge nurse about the gap, accept tasks within competence and ask for support
15.Infection control & patient safety

Answer: D · A patient with diabetic peripheral neuropathy

Why this is the answer

Reduced sensation, as in peripheral neuropathy, prevents a person from feeling heat damage. Patients with poor sensation, poor circulation or confusion need very close monitoring if heat is used at all.

Answer

D · A patient with diabetic peripheral neuropathy
16.Infection control & patient safety

Answer: D · Into a red outlet connected to the emergency generator

Why this is the answer

In US hospitals, red outlets are usually connected to the emergency generator. Life-support equipment is plugged into them, and battery backups are checked as part of emergency planning.

Answer

D · Into a red outlet connected to the emergency generator
17.Lab values & electrolytes

Answer: C · Your stools may turn dark green or black

Why this is the answer

Oral iron commonly darkens the stools, which is harmless, but black tarry stools with abdominal pain should be reported. Milk, antacids and tea reduce absorption; vitamin C or orange juice can improve it.

Answer

C · Your stools may turn dark green or black
18.Lab values & electrolytes

Answer: D · "If I miss a dose, I will take two tablets the next day"

Why this is the answer

Doubling a missed warfarin dose can raise the INR and cause bleeding; the patient should follow the prescriber's instructions, usually taking the missed dose the same day or skipping it. A steady vitamin K intake, regular INR checks and telling other providers are correct.

Answer

D · "If I miss a dose, I will take two tablets the next day"

ExamProblems · examproblems.com/courses/nursing-fundamentals